Weight-loss drugs often come with unrealistic claims as well as unwanted side affects as well. Those sketchy side effects are typically listed in small print on the side of the box, where the manufacturers are sure you won’t see them.

For one unlucky British teen, the writing on the side of the box was in Chinese, and the side effect was hepatitis. According to a report from Grub Street, the 16-year-old had been ordering a weight-loss green tea from China, and she’d been drinking three cups a day for several months.


https://twitter.com/NYMag/status/647709224072519680

After the tea started affecting her health, she went to a doctor where she was diagnosed with a urinary infection. Not long after, the teen’s eyes and skin began to turn yellow, and she was rushed to the emergency room at a local Birmingham hospital.

At the hospital, doctors diagnosed the woman with hepatitis and jaundice, and blamed her health condition on additives and chemicals added to the tea.


According to a case report from the doctors that treated the teenage patient, this is not the first time that someone has contracted hepatitis from a weight-loss supplement. Please stay woke, all of you who want to slim down quick.

[via Grub Street]